Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 23, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 15, 2004, 8:38 PM MDT for Hidalgo County, New Mexico. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2004, 8:38 PM MDT (02:38 UTC)
- Expired
- Jul 15, 2004, 9:15 PM MDT
- In force
- 37 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Hidalgo County, NM
The radar
The Tucson radar (KEMX), 181 km from the middle of the area, began a volume at 02:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.6 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1704 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 2:45 PM MDT, 5 hours 53 minutes earlier.
Area forecast discussion, Jul 15, 2:45 PM MDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO-SANTA TERESA NM 245 PM MDT THU JUL 15 2004 SYNOPSIS... A DISTURBANCE ALOFT WILL PRODUCE ISOLATED THUNDERSTORMS FROM THE RIO GRANDE VALLEY WEST TONIGHT. A FEW THUNDERSTORMS WILL DEVELOP AGAIN ON FRIDAY...MOSTLY WEST OF DEMING. A WEAK COOL FRONT PUSHES IN FROM THE EAST ON SATURDAY AND COULD KICK OFF ISOLATED THUNDERSTORMS AGAIN FOR MUCH OF THE AREA. DISCUSSION... BUSY MORNING AND AFTERNOON AS SHORT WAVE MOVED IN FROM THE TEXAS PANHANDLE INTO THE EASTERN CWA. DESPITE STRONG DRYING AT HIGHER LEVELS AS SHOWN ON THE WV IMAGERY...THE LOW AND MID LEVEL MOISTURE REMAINS. MODELS...INCLUDING 18Z MESOEAT STILL SHOW THE SHORT WAVE RIGHT OVER EL PASO LATE THIS AFTERNOON. WILL KEEP ISOLATED THUNDERSTORMS RIGHT NEAR THE SHORT WAVE AND SCATTERED FURTHER WEST WHERE THE BEST MOISTURE AND INSTABILITY COMBINE. ON FRIDAY STRONG SUBSIDENCE AND STABILITY BEGIN MOVING INTO THE EASTERN CWA...WHILE THE WEST REMAINS QUITE UNSTABLE. WILL LIMIT CONVECTION TO THAT AREA. WEAK BACKDOOR FRONT TO MOVE WEST THROUGH CWA ON SATURDAY. DOESNT LOOK LIKE A STRONG FOCUSING FEATURE BUT WILL LIKELY ADD A LITTLE LOW LEVEL MOISTURE. GOOD ENOUGH FOR ISOLATED THUNDERSTORMS OVER THE WEEKEND. PRELIMINARY NUMBERS... EL PASO UU 073/099 074/100 075 10001 ALAMOGORDO UU 070/097 071/099 071 00002 LAS CRUCES UU 071/099 072/101 072 10001 CLOUDCROFT UU 052/075 051/075 051 00022 TRUTH OR CONSEQUENCES UU 071/098 072/099 072 00001 SILVER CITY UU 063/092 063/093 064 31212 DEMING UU 071/098 072/100 072 31101 LORDSBURG UU 072/098 073/100 073 31201 SIERRA BLANCA UU 065/092 066/094 066 00002 .ELP WATCHES/WARNINGS/ADVISORIES...NONE 17 HEFNER
Hazardous weather outlook, Jul 15, 11:06 AM MDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX 1106 AM MDT THU JUL 15 2004 NMZ022>025-030>032-TXZ055-056-152225- EL PASO TX-HUDSPETH TX-SIERRA COUNTY LAKES REGION NM- SOUTHERN DESERT NM-SOUTHERN SACRAMENTO MOUNTAINS NM- SOUTHWEST DESERT/MIMBRES BASIN NM-SOUTHWEST DESSERT/BOOTHEEL NM- SOUTHWEST MOUNTAINS/LOWER GILA REGION NM- TULAROSA BASIN/SOUTHERN DESERT NM- 1106 AM MDT THU JUL 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTHCENTRAL NEW MEXICO AND FAR WEST TEXAS. .DAY ONE... AN AREA OF THUNDERSTORMS EAST OF THE RIO GRANDE VALLEY EARLY THIS AFTERNOON WILL SPREAD WEST TONIGHT...WITH HIGHER COVERAGE WEST OF DEMING. .DAYS TWO THROUGH SEVEN... ISOLATED THUNDERSTORMS ARE EXPECTED WEST OF DEMING ON FRIDAY. MOISTURE MOVING IN FROM THE EAST WILL BRING ISOLATED THUNDERSTORMS TO MUCH OF THE AREA ON SATURDAY. AFTER SATURDAY MOST OF ANY THUNDERSTORM ACTIVITY SHOULD BE LIMITED TO MOUNTAIN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 15, 3:24 PM MDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 324 PM MDT THU JUL 15 2004 NMZ023-032-160330- SIERRA COUNTY LAKES REGION NM-SOUTHERN DESERT NM- INCLUDING THE CITIES OF...LAS CRUCES...SUNLAND PARK... TRUTH OR CONSEQUENCES AND UNIVERSITY PARK 324 PM MDT THU JUL 15 2004 VALID UNTIL 600 PM MDT... AT 325 PM MDT NATIONAL WEATHER SERVICE DOPPLER WEATHER RADAR WAS SHOWING A CLUSTER OF THUNDERSTORMS OVER NORTH CENTRAL DONA ANA COUNTY MOVING WEST. ANY OF THESE STORMS MAY CONTAIN HAIL UP TO THREE QUARTERS OF AN INCH...WIND GUSTS TO 55 MPH AND MAY PRODUCE LOCAL RAINFALL IN EXCESS OF 2 INCHES THIS AFTERNOON AND EARLY EVENING. DO NOT ATTEMPT TO DRIVE YOUR VEHICLE THROUGH WATER COVERED ROADS. REMEMBER...TURN AROUND DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. INFORMATION CAN ALSO BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/ELP. REYNES/MCBLAIN
Special weather statement, Jul 15, 8:16 PM MDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 816 PM MDT THU JUL 15 2004 NMZ030-160315- SOUTHWEST DESSERT/BOOTHEEL NM- INCLUDING THE CITIES OF...LORDSBURG 816 PM MDT THU JUL 15 2004 ...STRONG THUNDERSTORM APPROACHING LORDSBURG AND VICINITY... A STRONG THUNDERSTORM WILL BRING HEAVY RAIN...FREQUENT CLOUD TO GROUND LIGHTNING...50 MPH WINDS WITH BLOWING DUST AND VISIBILITIES BELOW 1 MILE TO THE LORDSBURG AREA AND INTERSTATE 10 WEST TO THE ARIZONA LINE DURING THE NEXT HOUR. SMALL HAIL IS ALSO LIKELY WITH THIS STORM. DO NOT DRIVE INTO LOW WATER CROSSINGS. IF POSSIBLE...PULL OFF THE ROAD WHEN BLOWING DUST SHARPLY REDUCES VISIBILITIES
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.